Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 20, 2022, 3:00 AM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Jan 21, 2022, 10:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2022, 3:00 AM PST (11:00 UTC)
- In effect from
- Jan 21, 2022, 10:00 AM PST
- Expired
- Jan 22, 2022, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS75 KVEF 201100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 300 AM PST Thu Jan 20 2022 AZZ002-036-CAZ527-NVZ021-210000- /O.NEW.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/ /O.CON.KVEF.LW.Y.0002.220120T1200Z-220121T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 300 AM PST Thu Jan 20 2022 /400 AM MST Thu Jan 20 2022/ ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ FRIDAY TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...For the Lake Wind Advisory today, north winds 15 to 25 mph with gusts up to 35 mph expected. For the Wind Advisory on Friday and Saturday, north winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...The Colorado River Valley, including Lake Mead National Recreation Area, Fort Mohave, and Lake Havasu. * WHEN...For the Lake Wind Advisory, until 4 PM PST /5 PM MST/ this afternoon. For the Wind Advisory, from 10 AM PST /11 AM MST/ Friday to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wave heights between 1 and 2 feet expected this afternoon on area lakes. Wave heights between 1 and 3 feet expected Friday and Saturday on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ524-526-NVZ022-210000- /O.NEW.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Primm, Searchlight, and Cal-Nev-Ari 300 AM PST Thu Jan 20 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nevada, Southern Clark County. In California, Eastern Mojave Desert and Cadiz Basin. * WHEN...From 10 AM Friday to 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds could result in over-turned high-profile vehicles on major thoroughfares. * ADDITIONAL DETAILS...Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-NVZ014>017-020-210000- /O.NEW.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 300 AM PST Thu Jan 20 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds could result in over-turned high-profile vehicles on major thoroughfares. * ADDITIONAL DETAILS...Highest wind speeds will be focused in the higher terrain. Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
207 WWUS75 KVEF 201820 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1020 AM PST Thu Jan 20 2022 AZZ002-036-CAZ527-NVZ021-211200- /O.CAN.KVEF.LW.Y.0002.000000T0000Z-220121T0000Z/ /O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 1020 AM PST Thu Jan 20 2022 /1120 AM MST Thu Jan 20 2022/ ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ FRIDAY TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...The Lake Wind Advisory has been cancelled. Lingering breezes 20 to 30 MPH with winds around 20 MPH are likely though this afternoon. Isolated higher winds are possible in northern Lake Mohave near Laughlin this afternoon. The Wind Advisory on Friday and Saturday remains in effect, with north winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In California, San Bernardino County-Upper Colorado River Valley. In Arizona, Lake Mead National Recreation Area and Lake Havasu and Fort Mohave. * WHEN...From 10 AM PST /11 AM MST/ Friday to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected Friday and Saturday on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ524-526-NVZ022-211200- /O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Primm, Searchlight, and Cal-Nev-Ari 1020 AM PST Thu Jan 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nevada, Southern Clark County. In California, Eastern Mojave Desert and Cadiz Basin. * WHEN...From 10 AM Friday to 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds could result in over-turned high-profile vehicles on major thoroughfares. * ADDITIONAL DETAILS...Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-NVZ014>017-020-211200- /O.CON.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 1020 AM PST Thu Jan 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds could result in over-turned high-profile vehicles on major thoroughfares. * ADDITIONAL DETAILS...Highest wind speeds will be focused in the higher terrain. Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
562 WWUS75 KVEF 211031 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 231 AM PST Fri Jan 21 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-211800- /O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 231 AM PST Fri Jan 21 2022 /331 AM MST Fri Jan 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, southern Clark County and Lake Mead National Recreation Area. In California, eastern San Bernardino County. In Arizona, Lake Mead National Recreation Area, Fort Mohave, and Lake Havasu. * WHEN...From 10 AM PST /11 AM MST/ this morning to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Hazardous driving conditions on east-to-west roadways for high-profile vehicles. * ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected through the day today, and returning Saturday. Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-NVZ014>017-020-211800- /O.CON.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 231 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Nevada and southeast California. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions on east-to-west roadways for high-profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Las Vegas as well as Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
748 WWUS75 KVEF 211813 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1013 AM PST Fri Jan 21 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-220300- /O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1013 AM PST Fri Jan 21 2022 /1113 AM MST Fri Jan 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, southern Clark County and Lake Mead National Recreation Area. In California, eastern San Bernardino County. In Arizona, Lake Mead National Recreation Area, Fort Mohave, and Lake Havasu. * WHEN...Through to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Hazardous driving conditions on east- to- west roadways for high-profile vehicles. * ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected through today and Saturday on Lake Mead and Lake Mohave. Dangerous crosswinds are possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow- Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-NVZ014>017-020-220300- /O.CON.KVEF.WI.Y.0001.000000T0000Z-220122T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 1013 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Nevada and southeast California. * WHEN...Through 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions on east-to-west roadways for high- profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Las Vegas as well as Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
555 WWUS75 KVEF 220245 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 645 PM PST Fri Jan 21 2022 CAZ520-522-523-NVZ014>017-020-220800- /O.EXT.KVEF.WI.Y.0001.000000T0000Z-220122T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 645 PM PST Fri Jan 21 2022 ...WIND ADVISORY EXTENDED UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Nevada and southeast California including Las Vegas. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions on east-to-west roadways for high- profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds possible along Interstate 15 between Barstow-Daggett and Las Vegas as well as Interstate 40 between Barstow-Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ524-526-527-NVZ021-022-221600- /O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 645 PM PST Fri Jan 21 2022 /745 PM MST Fri Jan 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, southern Clark County and Lake Mead National Recreation Area. In California, eastern San Bernardino County. In Arizona, Lake Mead National Recreation Area, Fort Mohave, and Lake Havasu. * WHEN...Through to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Hazardous driving conditions on east- to- west roadways for high-profile vehicles. * ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected through today and Saturday on Lake Mead and Lake Mohave. Dangerous crosswinds are possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow- Daggett and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
414 WWUS75 KVEF 220744 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1144 PM PST Fri Jan 21 2022 CAZ520-522-523-NVZ014>017-020-220845- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-220122T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 1144 PM PST Fri Jan 21 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Sustained wind speeds and gusts have diminished below advisory criteria across much of southern Nevada, Inyo County and northwest San Bernardino County. Expect north wind gusts to around 30 mph to linger overnight into Saturday. $$ AZZ002-036-CAZ524-526-527-NVZ021-022-230000- /O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1144 PM PST Fri Jan 21 2022 /1244 AM MST Sat Jan 22 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In Nevada, southern Clark County and Lake Mead National Recreation Area. In California, eastern San Bernardino County. In Arizona, Lake Mead National Recreation Area, Fort Mohave, and Lake Havasu. * WHEN...Through to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. Gusty winds could blow around unsecured objects. Dangerous crosswinds are possible along Interstate 15 between Barstow-Daggett and Primm as well as along Interstate 40 between Barstow-Daggett and Needles. * ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected on Lake Mead, Lake Mohave and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
527 WWUS75 KVEF 222337 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 337 PM PST Sat Jan 22 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-230045- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 337 PM PST Sat Jan 22 2022 /437 PM MST Sat Jan 22 2022/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Sustained wind speeds and gusts have diminished below advisory criteria across the Lower Colorado River and eastern San Bernardino County. Expect gusty north winds up to 20 to 30 mph to remain through tomorrow afternoon, especially for north wind-prone locations. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 19, 7:27 PM PST, 7 hours 33 minutes earlier.
Area forecast discussion, Jan 19, 7:27 PM PST, 7 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 727 PM PST Wed Jan 19 2022 .SYNOPSIS...Dry and mild weather will persist through this evening before northerly winds begin to pick up early Thursday morning as a weak disturbance moves through the area. Friday and Saturday will be gustier days as a stronger shortwave moves through the Desert Southwest region, resulting in widespread gusty north winds. && .UPDATE...Satellite images and surface observations this evening show clear skies across the entire area. This will allow temperatures to drop into the 30s and 40s in most locations tonight. A Short wave moving south across the Great basin will move across the region on Friday. No precipitation is expected with this feature, but an increase in northerly winds will occur, especially across the lower Colorado River Valley. The Lake Wind Advisory that is in effect for that area looks good, as does forecast for the remainder of the region and no changes to the grids are needed this evening. && .DISCUSSION...through next Thursday. We are currently positioned under the eastern flank of a persistent ridge positioned over the Pacific Ocean, which is resulting in north/northwesterly flow aloft across the forecast area. The positioning of the ridge and associated north/northwesterly flow has opened the door for a series of shortwaves to drop down and make their way through the Desert Southwest over the next few days. The weather will remain dry and mild through early tomorrow morning when northerly winds will pick up across the area as the first system begins to move through the area. The strongest winds and gusts associated with this system are expected in the southern portion Colorado River Valley where 25-30 mph sustained winds and 35+ mph wind gusts will be possible. These winds will make for hazardous boating conditions on Lakes Mohave and Havasu. As such, a Lake Wind Advisory has been issued for the Colorado River Valley beginning 12Z Thursday and continuing through 00Z Friday. The second, more potent system will follow closely on the heels of the first, moving into the region on Friday morning. As is the case with most inside sliders, this system will be fairly dry with only a slight chance for sprinkles in the panhandle of Lincoln County. The primary concern with this system is widespread gusty north winds on Friday, with Saturday's gusty winds expected to be more localized to the southern portions of the forecast area, including the Colorado River Valley. Currently, the issuance of a High Wind Watch or Warning for winds on Friday and Saturday is unlikely. The most likely scenario is the issuance of a Wind Advisory for winds during that time frame. However, since the current high- resolution guidance only goes through Friday afternoon we will hold off on issuing any products for a couple more iterations of the forecast when more high resolution guidance will be available to aid in the decision making process. Beyond Satudray, the high pressure ridge is expected to remain over the Pacific Ocean through mid-week next week, which means there is the potential for additional shortwaves to move through the region, resulting in breezier days. Temperatures are expected to remain relatively constant through the forecast period, hovering a couple of degrees above seasonal average values. && .AVIATION...For Harry Reid...Winds will be light and diurnal through this evening, then favoring a northwest direction up to 10kts overnight and a northeast direction up to 10kts Thursday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will be light and diurnal through much of the day although breezy north winds will develop along the Colorado River Valley impacting KEED and KIFP this evening through Thursday morning. Northerly winds are favored at KVGT and KHND overnight tonight and at KBIH Thursday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.